Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 22, 2007, 5:26 AM CDT for 6 counties in Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 5:26 AM CDT (10:26 UTC)
- Expired
- Mar 22, 2007, 6:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Christian County, IL, Coles County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 2:59 AM CDT | Tornado Watch | SPC | 7 hr |
| Mar 22, 5:03 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 221028 SVRILX ILC021-029-041-115-139-173-221130- /O.NEW.KILX.SV.W.0022.070322T1026Z-070322T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 526 AM CDT THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLES COUNTY IN EAST CENTRAL ILLINOIS... NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS... MOULTRIE COUNTY IN CENTRAL ILLINOIS... EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS... SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS... * UNTIL 630 AM CDT * AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF BETHANY...OR ABOUT 11 MILES WEST OF SULLIVAN...AND WAS MOVING EAST AT 45 MPH. ALSO...ANOTHER SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF STONINGTON...MOVING EAST NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... LOVINGTON... SULLIVAN... ARTHUR... COOKS MILL... HUMBOLDT... ARCOLA... TUSCOLA... CAMARGO... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3965 8915 3950 8911 3961 8798 3988 8805 $$ GOETSCH
3 follow-up statements
000
WWUS53 KILX 221049
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
547 AM CDT THU MAR 22 2007
ILC021-115-221057-
/O.CAN.KILX.SV.W.0022.000000T0000Z-070322T1130Z/
CHRISTIAN-MACON-
547 AM CDT THU MAR 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR MACON AND CHRISTIAN COUNTIES
IS CANCELLED...
AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3974 8874 3965 8883 3951 8900 3961 8798
3988 8805
$$
ILC029-041-139-173-221130-
/O.CON.KILX.SV.W.0022.000000T0000Z-070322T1130Z/
COLES-DOUGLAS-MOULTRIE-SHELBY-
547 AM CDT THU MAR 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR DOUGLAS...MOULTRIE...NORTHERN SHELBY AND NORTHERN COLES
COUNTIES...
AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CADWELL...MOVING EAST AT 45 MPH.
ANOTHER LINE OF SEVERE STORMS EXTENDED FROM BETHANY TO 3 MILES
NORTH OF WESTERVELT...AND WAS MOVING EAST AT 45 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
BOURBON.
CHESTERVILLE.
GARRETT.
HUMBOLDT.
ARCOLA.
TUSCOLA.
CAMARGO.
HINDSBORO.
MURDOCK.
OAKLAND.
OTHER LOCATIONS AFFECTED INCLUDE...COOKS MILL AND ARTHUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3974 8874 3965 8883 3951 8900 3961 8798
3988 8805
$$
GOETSCH000 WWUS53 KILX 221105 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 605 AM CDT THU MAR 22 2007 ILC139-173-221115- /O.CAN.KILX.SV.W.0022.000000T0000Z-070322T1130Z/ MOULTRIE-SHELBY- 605 AM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE AND SHELBY COUNTIES IS CANCELLED... AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3981 8841 3957 8843 3961 8798 3988 8805 $$ ILC029-041-221130- /O.CON.KILX.SV.W.0022.000000T0000Z-070322T1130Z/ COLES-DOUGLAS- 605 AM CDT THU MAR 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR DOUGLAS AND NORTHERN COLES COUNTIES... AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF ARCOLA...OR ABOUT 5 MILES SOUTH OF TUSCOLA...MOVING EAST AT 60 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... MURDOCK. OAKLAND. OTHER LOCATIONS AFFECTED INCLUDE...HINDSBORO AND CAMARGO. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3981 8841 3957 8843 3961 8798 3988 8805 $$ GOETSCH
000 WWUS53 KILX 221127 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 627 AM CDT THU MAR 22 2007 ILC029-041-221137- /O.EXP.KILX.SV.W.0022.000000T0000Z-070322T1130Z/ COLES-DOUGLAS- 627 AM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS AND NORTHERN COLES COUNTIES EXPIRES AT 630 AM CDT... AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3981 8841 3957 8843 3961 8798 3988 8805 $$ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:23 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 22, 3:23 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 323 AM CDT THU MAR 22 2007 .DISCUSSION... DISCUSSION TO BE SHORT AS CONVECTIVE WATCH HAS BEEN ISSUED FOR FA THIS MORNING. AND APOLOGIES FOR COMING OUT AFTER THE FORECAST. ISSUES FOR THIS ROUND VERY SIMILAR TO DAYS PAST. COLD FRONT PUSHING INTO FA THIS MORNING...WITH STORMS FIRING OFF ALONG THE BOUNDARY. WARM SOUTHERLY FLOW CONTINUED THROUGH THE MORNING...AND TEMPERATURES HAVE NOT FALLEN BELOW THE 60 DEGREE MARK IN THE CWA. THOUGH THE INSTABILITY AND LAPSE RATES LEAVE A LITTLE TO BE DESIRED...ENOUGH SHEAR IN THE AREA WILL ADD TO THE THREAT THROUGH THE MORNING HOURS AND MAKE WIND AND HAIL A THREAT...AND CANNOT RULE OUT THE CHANCE FOR A TORNADO. SHORT TERM...TODAY AND TOMORROW... A SFC SYSTEM MOVING ACROSS SRN CANADA AND THE GREAT LAKES IS DRAGGING A COLD FRONT ACROSS THE REGION THIS MORNING AND TODAY. A RATHER SATURATED ATMOSPHERE AND CONTINUED WAVES OF PRECIP PUT MUCH OF CENTRAL ILLINOIS IN A THREAT FOR FLASH FLOODING IN ANY OF THE MORE EFFICIENT THUNDERSTORMS. FOR TOMORROW...ANOTHER WAVE MOVES OUT ALONG THE QUASI-STALLED BOUNDARY IN THE OHIO RIVER VALLEY...CONFINING THE MAJORITY OF PRECIP TO THE SOUTHERN HALF OF THE STATE. LONG TERM...SATURDAY THROUGH MONDAY... FOR THE WEEKEND...THE WHOLE SERIES OF EVENTS STARTS ALL OVER AGAIN...WITH THE FRONTAL BOUNDARY PUSHING BACK NWD ACROSS THE STATE AS A WARM FRONT. HOWEVER...MODELS ARE HAVING A BIT OF A PROBLEM WITH CONSISTENCY ON THE PLACEMENT OF THE FRONT...I.E. HOW FAR NORTH WILL IT GET THROUGHOUT THE WARM UP ON SATURDAY. AS A RESULT...HAVE MAINTAINED LIGHTER POPS DURING THE DAY ON SATURDAY. SUNDAY MAY SEE A BIT OF A BREAK BEFORE POPS RETURN AGAIN ON MONDAY AS ANOTHER WAVE MOVES OUT OF THE SW AHEAD OF THE MORE AGGRESSIVE AND DEEPER LOW THAT IS DIGGING OUT A TROF OVER THE WEST COAST. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Mar 21, 3:05 PM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT WED MAR 21 2007 ILZ027>031-036-037-040-041-047-221100- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 305 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT MINOR FLOODING IS EXPECTED TO CONTINUE THROUGH MOST OF THIS WEEK ON THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN. A COLD FRONT IS EXPECTED TO PUSH TOWARDS THE MISSISSIPPI RIVER TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY ...AND PUSH INTO THE AREA TONIGHT. ISOLATED STORMS MAY BE CAPABLE OF PRODUCING SOME HAIL AND GUSTY WINDS...AS WELL AS BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE AREA THURSDAY MORNING WILL STALL OUT NORTH OF THE OHIO RIVER LATE THURSDAY INTO FRIDAY. THIS WILL KEEP SCATTERED THUNDERSTORMS IN THE FORECAST INTO PARTS OF THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...HOWEVER THE PROLONGED RAIN CHANCES WILL ENHANCE THE THREAT FOR FLOODING ALONG AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048>057-061-221100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY- VERMILION- 305 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT IS EXPECTED TO PUSH TOWARDS THE MISSISSIPPI RIVER TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY ...AND PUSH INTO THE AREA LATE TONIGHT. ISOLATED STORMS MAY BE CAPABLE OF PRODUCING SOME HAIL AND GUSTY WINDS...AS WELL AS BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE AREA THURSDAY MORNING WILL STALL OUT JUST TO OUR SOUTH LATE THURSDAY INTO FRIDAY. THIS WILL KEEP SCATTERED THUNDERSTORMS IN THE FORECAST INTO PARTS OF THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...HOWEVER THE PROLONGED RAIN CHANCES WILL ENHANCE THE THREAT FOR FLOODING ALONG AREA RIVERS AND STREAMS...ESPECIALLY FOR LATE THURSDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 305 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT MINOR FLOODING CONTINUES ACROSS THE WABASH RIVER BASIN OVER EXTREME EAST CENTRAL AND SOUTHEAST ILLINOIS WITH RENEWED FLOODING CONCERNS FOR THE EMBARRAS AND LITTLE WABASH BASINS...ESPECIALLY LATE THURSDAY AND FRIDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT IS FORECAST TO PUSH TOWARDS CENTRAL ILLINOIS BY THURSDAY MORNING. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY TONIGHT IN IOWA AND PUSH INTO NORTHWEST ILLINOIS. THUNDERSTORM CHANCES WILL INCREASE IN OUR AREA DURING THE DAY ON THURSDAY AHEAD OF THE FRONT. SOME OF THE STORMS ON THURSDAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND HAIL DURING THE AFTERNOON AND EVENING HOURS. THE FRONT WILL BECOME STATIONARY OVER THE AREA THURSDAY NIGHT PROLONGING THE THREAT FOR ADDITIONAL HEAVY RAINFALL ACROSS THE AREA. A WARM MOIST SOUTHERLY FLOW IS FORECAST TO CONTINUE INTO THE UPCOMING WEEKEND. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY BEFORE THE BEST CHANCES SHIFT TO OUR NORTH AND WEST THROUGH SUNDAY. UPPER LEVEL ENERGY PUSHING INTO THE MIDWEST EARLY NEXT WEEK WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS AND POSSIBLY ADDITIONAL HEAVY RAINFALL TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHAFFER
In the hours before
Local storm report, Mar 22, 5:23 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 AM CDT THU MAR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL MAHOMET 40.19N 88.40W
03/22/2007 E0.88 INCH CHAMPAIGN IL CO-OP OBSERVER
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:34 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 21 min |
| Mar 22, 4:27 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 15 min |
| Mar 22, 4:35 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 35 min |
| Mar 22, 4:59 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 31 min |
| Mar 22, 5:02 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.